Breathlesssness?

Hello everyone my what a bonny day it has been here in Orkney. I have been out a coastal walk with friends and a short walk with hubby.

I notice when I start out walking I am quite breathless does anyone get the same?

i am back at work part time tomorrow after 5 weeks off. Blood test wednesday still on 20 mg Pred will be discussing slow small changes to dosage after others comments. Have a good week :-)

22 Replies

oldestnewest
  • hi i can walk short distance then i get breathless and whezzy and in more pain than normal aalso totaly worn out

  • hi sorry phone went daft , ive been off work since last july im down to 9mg of preg, but havent lost any weight yet i put on two half stone when i starte preg

    wot job do u do ?

    steph

  • Hi steph sorry you are having a bad day. I manage the hospitality department in our local college, three staff and around 60 students so quite busy. Have also put on a few pounds since steroids but walk or do abs exercises daily. Feel it is all around my waist and uncomfy at night. ;-)

  • I noticed that I did get breathless on pred.. I also gained 10 lbs weight ( most in my upper abdomen) which I haven't lost now I am down to under 2 mg pred. Doctor says the weight will go in next 6 months when I am off pred. I certainly hope so. I look pregnant! Anyone else have the same changed shape?

  • Yes hannmorr have also put on round the middle doing abs exercises daily. It seems worse at night feeling bloated?

  • Hi or01ha,

    Don't worry about the breathlessness,

    I have had to deal with this side effect for 2 years - it has got less severe as the pred has been reduced. I got it today after walking a quarter of a mile at full pelt, but as I am feeling so much better after 2 years on pred and down to 7.5mg, I soon recovered (in minutes) and I am feeling that I am really beginning to recover from this -------- of an illness. Make of this 'blank' what you will because after listening to many, many stories from fellow sufferers, I really don't care about being 'politically correct' when describing the struggles we have regarding steroids versus PMR/GCA.

    We have each other - and to me , that is so very valueable. Far more useful and informative when taken collectively than what is often offered by some, so called, professionals. Not all, but we that have suffered PMR/GCA, have to take the luck of the draw when we present with the often variable aches and pains of this sometimes very complicated illness.

    Pace, pace and pace yourself whilst on steroids because pushing yourself hard could induce a flare in the illness. This drug has the ability to 'Strangle' this disease, but give it a chance!

    Pats.

  • Thanks Pats useful advice I fully intend to pace myself. Good that you are beginning to recover, have a good week and enjoy your walks.

  • Very interested to read all these replies as I have become much more breathless, panting trying to keep up with my husband or children. Neither the GP nor the consultant gave any hint it could be due to the steroids (currently on 12.5mg, down from 50). They have been investigating other causes - have had chest X ray and am going to have asthma breathing test shortly; also someone tried to imply it was because of my weight gain (1 stone sadly).

    My weight gain is a lot round my face and I now have a lump hanging under my chin which I HATE). Am trying to keep walking every day and did a bit of allotment digging yesterday which felt good if tiring. Good luck to all and thanks for input to this site which is really helpful.

  • Hi there hopefully the weight will come off as dosage reduces. Walikng is good for all our muscles walked to and from work today so all good so far. Hope you have a good week.

  • Hi to alI

    It's nice to know we are not alone. All the symptoms/ side effects whichever they are I have had for months. I keep putting it down to old age and blunder on. It was refreshing to read other people feel the same. (not that I want anyone to feel like this) I now realise it is not old age and me thinkining I don't get enough exercise. So I now have a bounce in my step as I don't feel old any more. (just tired)

    Off to work I go hey ho hey ho. (oh silly me I am at work)

    Adelle

  • Hi Adelle just sitting down after doing my three hours at work. Good to hear we can be silly.

  • i went out for a walk on Saturday which involved steep paths and steps up to the top of a National Trust garden. There are seats at intervals and I took full advantage. Got to the top puffing a bit but that can also be attributed to the asthmatic effects of tree pollens which have already begun to affect me. As has already been said - just pace yourself. On a very positive note, my inflammatory markers are well down - CRP down to 13 from 24 last time!

  • Hi glad your markers are down that is good news eh?

  • yes i have put on around one and half stone gone from size 12 to 16 it is hard i hate mirrows,can eny one help,i am not very active and dont wont to get eny bigger.

  • Oh dear sorry to hear that floramay could you do exercises that you can sit? Swimming might be good?

  • Hi allotment-lover and floramay, I too have the hanging fat under the chin (thanks to steroid) also a fatty lump where my 'salt cellar' is at the junction of the shoulder bones (couple of months ago I read Pats has this too), I don't smile too much, as when I do my face looks like a horizontal rugby ball, also have a weight gain of 1 stone 4 pounds and rising; gone from a 12 to a 16 like you Floramay, look six months pregnant at night when there's the days fluid retention to take into account, and am going to be on pred for quite a few months yet as I'm only down to 5 mgs daily. On the plus side my hair isn't falling quite so fast, face losing its redness, I am feeling much more energy having been utterly prone on the sofa for literally months on end and its brilliant to feel some 'get up and go' after 13 months on pred. Just being able to stretch in bed when I wake without muscle pain is such an almost forgotten treat - it gives me joy!! I am impatient to get back to my old self but glad to be alive and to know that this will end and I might then buy some new clothes. I refuse to buy them as I know the weight will come off - one day...And the pred allows me to get about. Baked a chocolate cake with my grandchildren yesterday, couldn't have done it 6 months ago. Will admit to overdoing things on the nosh front, definitely no alcolhol or sugar, but we have to get some pleasure in eating, do we not? And I think as I'm going to get fatter on the steroid notwithstanding - I will just have that little extra bit of whatever it is - willpower problem. Son in law tells me: "Nil by mouth" to lose weight. But you know most people really don't notice, its we who have to try to put it on the back burner. I still get extremely tired, so make sure I rest when exhaustion hits me. Optimism has struck, really for the first time in 15 months and instead of hating pred I am thanking it. Hope we all get through this safely. All the best, Janimaths

  • Could suggest eating lots of veg to fill you up that helps me I also make soups with veg only.

  • Yes or01ah - veg is the answer. And careful planning, which I must attend to. Have just returned to my part time 'job' and have taken my eye off the low calorie ball and watched the scales rise. Onwards and upwards.

  • Hi All,just been told I have got osteoporosis so bad in my spine my bones are like a piece of cheese the mouse has had,so I have started on the Alondronic acid pil,on saturday and the side effect was bad totally dizzie felt really sick could not focus and generally felt really ill was like that for 7 hours could not eat so could not take the rest of my medication till 2pm just starting to feel normal to day Monday, ,Yes we have all had the nasty side effect from steroids every thing that has been mentioned,but it still beats the alternative its nice to be alive,its taken the 2weeks to get some pain relief and even then its only taken away half the pain but even that is good I,m hoping the Alendonic acid tabs will help my spine within the month, the doc says I should feel a difference god I hope he is right,my ESR are down from 25to 16 so he said he may reduce my steroid next month.I am still on 25mg,s I do hope we are all feeling better soon we could do with some sunshine,

    We have a meeting up north on the 27 of this month I do hope I am well enough to go this will be my first one, well all my back is really bad sat at this computer will be in touch soon kind regards to all Ritter.

  • Sadly breathlessness is caused by taking high doses of steroids. Once you get down to below 5mg you will find this decreases. Be patient things can only get better. Take care

  • I have been on pred for 2 years for PMA and up to 60mg for GCA a few months ago. Now down to 15mg. I managed not to put much weight on until recently but have suddenly ballooned under my chin, my face, my arms and legs. My legs are puffy and covered in bruises or veins, I'm not sure what! I also have bad knees which are not helped by the weight - still I've just had a hard but lovely week away looking after 3 grandchildren and if the pred can help me do that it must be worth it!

  • Hi! Yes, I find I get breathless too, as when I walk I like to walk quite fast, so I use every seat I come across to sit down and get my breath back and then carry on. I have also just bought from the National Trust a stick with a seat on it - I know it makes me look like an ancient crone, but too bad, if I need to sit down it will come in handy instead of sitting on someone's wall or step!! Keep smiling!

You may also like...